Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

5 year old kid, rashes with large hives, joint pain. Taking benadryl, depomedrol. Fifths disease?

my 5 year old developed a full body rash with large hives (about nickel size) and gave benadryl and took her to ER and recieved depomedrol.. no known allergies. she now is complaining of joint pain and her dorsum of hand bilateral keep getting reoccurring well demarcated rashes without consistent causes. She is in pre-K and attends daycare, but no specific precursor. Could this be fifths disease (her cheeks frequently over the last 2 years have had a mild eczema due to our dry climate in west texas, so I really could not tell difference
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query.

For how long have the hives been present and when did the rash over the hands start appearing? Did the hives reduce or disappear after the depomedrol shot? Hives or urticarial is a non-specific allergic reaction and usually subsides on its own following anti-histamine administration.

In fifth disease the rash over the cheek will not last for 2 years.

I hope I have answered your query to your satisfaction.

Wishing your daughter an early recovery.


Rajiv K Khandelwal
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor